PDA

View Full Version : Tired, Dizzy and Down after Wisdom Tooth Extraction



girlagogo
Mar 23, 2008, 03:43 AM
I had my upper wisdom tooth extracted last Monday (17/03) under a local anaesthetic, following nearly a week of intense pain which my friend, a dentist, initially thought was due to an abscess of or peridonitis. Before it was found to be tooth decay (he did not x-ray my teeth as he was on holiday at the time), he gave me a very short course of antibiotics (3days). At the same time, I was taking 2 nurofen every four hours.

By the second day of taking the antibiotics I was waking up at night, my nightdress drenched in sweat and feeling quite ill (aside from my aching gums!). Also, every time I moved my head in bed, I felt extremely dizzy, as though I'd stepped off a playground roundabout.

My tooth was removed by another dentist after an x-ray found the tooth to be decayes, and the pain stopped in my gum. However the nausea, sweating and dizziness continued until yesterday (22/03). Today, I don't feel as dizzy but I feel extremely tired and have no energy to get out of bed and generally quite down. Is this due to the tooth decay, nurofen, or to the antibiotics ?

flossie
Mar 23, 2008, 05:54 AM
You may still have a low grade infection caused by the decayed wisdom tooth. Do you have a fever? What was the name of the antibiotic your friend prescribed? You may need another antibiotic.

girlagogo
Mar 23, 2008, 06:28 AM
Hi Flossie,

I don't have a fever as far as I know now (although I did when I was taking the 3 day course of antibiotics). However I feel nauseous every now and again and just really tired to the point where I've not been getting out of bed until about 2.30pm due to having such a lack of energy and motivation, almost like having the flu without the achey symptoms or sore throat, or a hangover. The dizziness has stopped today (which I was very worried about). I think the tablets were erithromicin, large white circular in shape. I also had a really bad headache and nausea 2 days ago, which I took nurofen for and that went away. I thought it was strange as I very rarely get headaches - hope this helps

flossie
Mar 23, 2008, 10:04 AM
I did a little researching and the erythromycin can cause lethargy and nausea. Your friend must have put you on a MEGA dose since he only gave it to you for 3 days. I'd call him and let him know how crappy you feel. I'm sure once the antibiotic is out of your system you'll feel 100%.

girlagogo
Mar 23, 2008, 11:21 AM
Hi, I called my friend earlier and he said that it may be the antibiotics. He also mentioned that my ear might have been affected by the extraction. Could that be possible? Before my tooth was taken out my glands were very swollen on the side of the wisdom tooth and the pain radiated up to my ear - even at one point making my eye hurt. Also, the dizziness hasn't gone as today I lifted my head and opened my mouth to look in the mirror and check my gum and as soon as I moved my head back down I thought I was going to fall over. It felt as though everything was moving for a few seconds. Really confused!

daya78
Mar 23, 2008, 12:23 PM
Tiredness and nausea can be because of antibiotics. You will get over it soon.. don't worry about it.. glands will be swollen if there is infection.. radiating pain to ear is also a feature..
I too think what your dentist friend told is correct.. ear maintains balace of our body.. ear is anatomically very near to extraton site,so there are chances of getting it affected..
I will refer about it more and let you know.. you can also consult an oral and maxillofacial surgeon for more expert opinion...

flossie
Mar 23, 2008, 02:51 PM
After doing some research on Nurofen...

Common side effects of Nurofen may include, abdominal pain, diarrhea, constipation, dizziness, fluid retention and swelling, heartburn, indigestion, nausea, nervousness, rash, and vomiting.

Rare side effects of Nurofen may include, abdominal bleeding, blood in urine, blurred vision, changes in heartbeat, confusion, depression, dry eyes, hives, inability to sleep, kidney or liver damage, severe allergic reactions, shortness of breath, sleepiness, stomach ulcer, vomiting blood, painful urination.

Ulcers or internal bleeding can happen especially when Nurofen is used for long time or in large doses.

girlagogo
Mar 23, 2008, 04:02 PM
Hmm, that's interesting, and the symptoms certainly match some of the side effects. I was taking Nurofen for about 10 days, but I finished 2 days ago. So, could these effects of the drug still continue even after finishing?

flossie
Mar 23, 2008, 04:20 PM
I'm sure it'll take a few days for them to flush through your body.

shanstatzell
Oct 9, 2010, 01:42 PM
I am not sure if Nurofen is another word for vicodin... After having a mouler that had decay removed Tuesday, I still feel horrible. Not tooth ache anymore, but had horrible migraine until yesterday. I get migraines often so didn't think any thing of it... but have been very nauesa since then.. no pain just very stick to my stomach.. not dizzy at all. I was giving low does vicodin because it took a lot to get tooth out. I don't feel pain in my tooth but found if I take the vicodin the nausea is not as bad. I have three kids and my husband is out of town all week, so I cant feel like this all week again.. Maybe from the vicodin, I eat with it so I don't understand... If anyone had any tips I would so appriecate it!! And is it really possible to affect your ears? After tooth pulled?

flossie
Oct 15, 2010, 04:56 AM
Definitely stop taking the vicodin. There shouldn't be any residual pain from the extraction by now. I'm sure you will feel much better.

Tjay427
Mar 29, 2013, 08:59 PM
I just had 15 teeth removed on 3/26 this is now 3/29 and I have just started to feel like crap very nauseated and feel sick to my stomach been on Norco for the pain and ibuprofen for the swelling been trying to eat as much as I can mashed potatoes, jello,pudding, oatmeal,applesauce and soups but toninght feel really bad hope this goes away soon ,